18 answers

Ear Infection or Toothache?

I confused, can I being having a ear infection and its making my lower left teeth hurt OR am I having a toothache and it causing my left ear to hurt?
Its been hard to sleep on left side because of the pain in my left ear and left side of face, chewing on left side also is hurting, Can this also cause neck pain? Am 9 wks and unsure what to take Tylenol or can i take Ibuprofen? any advice would be great. thanks S.

2 moms found this helpful

What can I do next?

So What Happened?™

I don't for sure but I think its a ear problem, I went in the pool today and my ear really hurts having water in it. Besides the tooth part of my jaw already has a filling on it so I don't think it could be infected. I have been using a hot pack for my neck and it seems to be helping. thanks for the help I see my OB this week to know for sure.

Featured Answers

I don't know what to tell you about the pain, but when I was pregnant my doctor said I could have Tylenol as needed for headaches and such. She said absolutely NO Ibuprofen. Good luck!

More Answers

You can take Tylenol (NOT Ibuprofen) but it would be a good idea to see your doctor to make sure there is no infection. Untreated infections of any kind when you are pregnant can lead to miscarriage or early labor.

I haven't read the responses but you might be grinding or gritting your teeth. I had the same problem and thought I had a sinus infection or a tooth issue but found out I was gritting my teeth, my doctor perscribed muscle relaxants which took the problem away in a day and now I faithfully use my mouthgard to avoid that awful pain.

Dear S.

Teeth seem to cause trouble during pregnancy. An old wives tale is "for every child a tooth". In the bad old days when even the OBGYNs knew less than nothing we took aspirin. Aspirin is made mostly of White Willow Bark which is a curative for cancer of the uterus. It is native to the USA. Don't ask how a German company Bayer became so big with aspirin. However, aspirin I trust more than Ibuprofen, Tylenol and every other jonny/come/lately/ to the over the counter pain reliever club.
Call your dentist and go see her/him. Yes earaches, neck pain, trouble chewing, even headaches can be the result of poorly aligned or infected teeth.
If it's a toothache and you are waiting even a few days to get to your appointment a whole clove placed against the tooth will provide relief. The same is true for garlic... just be careful not to chew it.

I don't know what to tell you about the pain, but when I was pregnant my doctor said I could have Tylenol as needed for headaches and such. She said absolutely NO Ibuprofen. Good luck!

Are you under a lot of stress? You may be clenching your jaw without realizing it. I have found that I do this occasionally and I experience all the symptoms that you are describing - the neck pain is a clear indicator that it is probably neither your ear nor your teeth!
While you're awake, try to make a really conscious effort to relax your jaw (let your teeth separate inside your mouth). And focus on pushing your shoulders down - that helps with the neck pain. Hope it helps!

You can take tylenol, but avoid ibuprofen since it can cause bleeding. I'm not a doctor, but it sounds like it could be your tooth or an ear infection. If it's an ear infection, it should feel/sound like you have cotton in your ear or fuzzy for lack of better word. If your hearing is normal, it's just a little uncomfortable, it's probably your tooth. Either way, make a doctor or dentist appointment and have them check it out.

I know a couple people mentioned TMJ (temporomandibular joint disorder) and I've had that for about 10 years. If you're having excruciating headaches, then it might be tmj, but if it's just your ear and tooth right now, probably not tmj. The only way to know for sure is to see your doctor. In the meantime, don't suck hard on anything (straws) or chew gum or other chewy things since those can both make the situation worse.

I would definately go to the doctor, and be sure NOT to take Ibuprofen, it says right on the bottle that it can cause birthdefects, or at least it does on my bottle of store brand Ibuprofen.

Keep in mind, I'm NOT a doctor, but I think it would be more likely that you have a tooth ache, which is in turn effecting your ear.... it could always be the other way around though, so you should really go to the doctor, especially since you're pregnant; you don't want to be dealing with any kind of infection when you're pregnant.

~L

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.